Alert archive / Texas / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 101, NWS Lake Charles, LA

May 2, 2024Hardin County, Tyler County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at May 2, 2024, 6:39 AM CDT for Hardin County, Tyler County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2024, 6:39 AM CDT (11:39 UTC)
Expired
May 2, 2024, 7:45 AM CDT
In force
66 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Hardin County, TX, Tyler County, TX

The radar

The Lake Charles radar (KLCH), 103 km from the middle of the area, began a volume at 11:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2024-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1496 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2024-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1496 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
997 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-1.1

Open this sounding in Storm Lab

The text

As transmitted.

436 
WUUS54 KLCH 021139
SVRLCH
TXC199-457-021245-
/O.NEW.KLCH.SV.W.0101.240502T1139Z-240502T1245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
639 AM CDT Thu May 2 2024

The National Weather Service in Lake Charles has issued a

* Severe Thunderstorm Warning for...
  Southern Tyler County in southeastern Texas...
  Hardin County in southeastern Texas...

* Until 745 AM CDT.

* At 638 AM CDT, severe thunderstorms were located along a line
  extending from 6 miles south of Alabama-Coushatta Reservation to 7
  miles southwest of Votaw to 8 miles northeast of Plum Grove, moving
  east at 30 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Lumberton, Silsbee, Kountze, Sour Lake, Saratoga, Fred, Wildwood,
  Warren, Thicket, Bevil Oaks, Caney Head, Votaw, Honey Island,
  Batson, and Village Mills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3049 9454 3063 9457 3064 9405 3058 9409
      3053 9407 3041 9412 3035 9408 3028 9412
      3026 9410 3024 9412 3020 9410 3016 9411
      3019 9421 3018 9421 3017 9424 3017 9427
      3012 9430 3010 9436 3011 9460 3049 9473
TIME...MOT...LOC 1138Z 282DEG 27KT 3063 9471 3039 9479 3025 9496 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Landreneau
3 follow-up statements
663 
WWUS54 KLCH 021215
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
715 AM CDT Thu May 2 2024

TXC199-457-021245-
/O.CON.KLCH.SV.W.0101.000000T0000Z-240502T1245Z/
Tyler TX-Hardin TX-
715 AM CDT Thu May 2 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CDT
FOR SOUTHERN TYLER AND HARDIN COUNTIES...

At 715 AM CDT, severe thunderstorms were located along a line
extending from near Wildwood to near Thicket to 7 miles north of
Hardin, moving east at 25 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Lumberton, Silsbee, Kountze, Sour Lake, Saratoga, Fred, Wildwood,
Warren, Thicket, Bevil Oaks, Caney Head, Votaw, Honey Island, Batson,
and Village Mills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3049 9454 3063 9457 3064 9405 3058 9409
      3053 9407 3041 9412 3035 9408 3028 9412
      3026 9410 3024 9412 3020 9410 3016 9411
      3019 9421 3018 9421 3017 9424 3017 9427
      3012 9430 3010 9436 3011 9460 3049 9473
TIME...MOT...LOC 1215Z 282DEG 23KT 3056 9449 3035 9459 3026 9473 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Landreneau
190 
WWUS54 KLCH 021230
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
730 AM CDT Thu May 2 2024

TXC199-457-021245-
/O.CON.KLCH.SV.W.0101.000000T0000Z-240502T1245Z/
Tyler TX-Hardin TX-
730 AM CDT Thu May 2 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CDT
FOR SOUTHERN TYLER AND HARDIN COUNTIES...

At 730 AM CDT, severe thunderstorms were located along a line
extending from near Village Mills to near Saratoga to Batson, moving
east at 30 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Lumberton, Silsbee, Kountze, Sour Lake, Saratoga, Fred, Wildwood,
Warren, Thicket, Bevil Oaks, Caney Head, Votaw, Honey Island, Batson,
and Village Mills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3049 9454 3063 9457 3064 9405 3058 9409
      3053 9407 3041 9412 3035 9408 3028 9412
      3026 9410 3024 9412 3020 9410 3016 9411
      3019 9421 3018 9421 3017 9424 3017 9427
      3012 9430 3010 9436 3011 9460 3049 9473
TIME...MOT...LOC 1230Z 282DEG 27KT 3054 9437 3033 9447 3024 9462 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Landreneau
472 
WWUS54 KLCH 021244
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
744 AM CDT Thu May 2 2024

TXC199-457-021253-
/O.EXP.KLCH.SV.W.0101.000000T0000Z-240502T1245Z/
Tyler TX-Hardin TX-
744 AM CDT Thu May 2 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN TYLER AND HARDIN
COUNTIES WILL EXPIRE AT 745 AM CDT...

The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.

&&

LAT...LON 3049 9454 3063 9457 3064 9405 3058 9409
      3053 9407 3041 9412 3035 9408 3028 9412
      3026 9410 3024 9412 3020 9410 3016 9411
      3019 9421 3018 9421 3017 9424 3017 9427
      3012 9430 3010 9436 3011 9460 3049 9473
TIME...MOT...LOC 1243Z 282DEG 27KT 3052 9427 3031 9437 3022 9452 

$$

14

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:54 AM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, May 2, 3:54 AM CDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
354 AM CDT Thu May 2 2024

...New SHORT TERM, LONG TERM, MARINE...

.SHORT TERM...
(Today through Saturday night)
Issued at 354 AM CDT Thu May 2 2024

Once again the main story is the severe / flood threat shaping up
for much of the CWA today and tomorrow. Several rounds of showers
and thunderstorms will move across west and north portions of the
CWA. Forecast soundings indicate wind and thermal profile
supportive of severe weather and flooding threat in southeast
Texas and central Louisiana.

The public is urged to monitor weather trends this morning, today,
tonight and tomorrow as we work through this potential of severe
and flood.

11/Calhoun

&&

.LONG TERM...
(Sunday through Thursday)
Issued at 354 AM CDT Thu May 2 2024

For Sunday, a weak upper level disturbance expected to bring another
chance of showers and thunderstorms, with the highest chances across
Southeast Texas and Central Louisiana north of U.S. 190. Overnight
lows expected in the mid to upper 60s, and afternoon highs in the
mid 80s.

By Monday, a large mid to upper level trough over the Western U.S.
expected to lift rapidly northeast, with most of the moisture and
lift well north of the region. By Tuesday through Thursday, the mid
to upper level pattern will be generally dominated by a large low
over the upper Midwest, a building ridge over the Southern Gulf/NW
Caribbean, with the Southern U.S. remaining predominately in a zonal
flow aloft. Limited moisture and lift resulting in little if any
precipitation. Temperatures will be slowly increasing during this
period. Expect morning lows in the upper 60s to near 70 Monday,
lower to mid 70s Tuesday through Thursday. Afternoon highs in the
mid to upper 80s Monday, upper 80s to lower 90s Tuesday through
Thursday.

08/DML&&

.AVIATION...
(06Z TAFS)
Issued at 1132 PM CDT Wed May 1 2024

Not a lot has changed in the thinking for the aviation forecast.
Low clouds will continue to form over the next few hours with MVFR
conditions possibly down to IFR conditions.

After 02/11z or so, the forecast will depend on how the MCS
develops over Texas and how it moves across the forecast area. At
this time will cover this with TEMPO for storms at KBPT by 02/14z
and PROB30 at all remaining terminals starting at KLCH/KAEX at
02/15z and starting at KLFT/KARA at 02/16z.

If the storm complex does make it through, expect IFR conditions
with low visibility from heavy rainfall along with gusty winds.

Rua

&&

.MARINE...
Issued at 354 AM CDT Thu May 2 2024

A brief period of increasing rain chances, winds and seas will
take place today ahead of an approaching shortwave trof. No Small
Craft Advisory criteria is anticipated with this disturbance.
Otherwise, onshore flow and mild conditions are anticipated
through the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  80  68  79  65 /  90  50  70  10
LCH  81  70  80  70 /  60  40  50  10
LFT  85  72  82  70 /  50  40  50  10
BPT  82  70  82  71 /  60  50  50  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through Friday evening for LAZ027>032-141.

TX...Flood Watch through Friday evening for TXZ180-201-259>262-515-
     516.

GM...None.
&&

SHORT TERM...11
LONG TERM....08
AVIATION...07

In the hours before

Special weather statement, May 2, 3:31 AM CDT, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
331 AM CDT Thu May 2 2024

TXZ180-259-020930-
Northern Jasper TX-Tyler TX-
331 AM CDT Thu May 2 2024

...STRONG THUNDERSTORMS WILL IMPACT TYLER AND NORTHWESTERN JASPER
COUNTIES THROUGH 430 AM CDT...

At 331 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Corrigan to 6 miles
northeast of Alabama-Coushatta Reservation to 7 miles northwest of
Votaw. Movement was northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Woodville, Colmesneil, Chester, Warren, Ebenezer, Rockland, Ivanhoe,
and Hillister.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall of 1 to 2 inches is also occurring with these
storms and may lead to localized flooding. Do not drive your vehicle
through flooded roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3106 9456 3105 9449 3103 9447 3110 9413
      3053 9432 3053 9454 3101 9466
TIME...MOT...LOC 0831Z 245DEG 15KT 3107 9478 3077 9461 3053 9473

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Landreneau
Special weather statement, May 2, 4:55 AM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
455 AM CDT Thu May 2 2024

TXZ180-201-259>262-515-021100-
Hardin TX-Southern Newton TX-Northern Newton TX-Northern Jasper TX-
Southern Jasper TX-Upper Jefferson TX-Tyler TX-
455 AM CDT Thu May 2 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN JEFFERSON...
SOUTHEASTERN TYLER...NORTHWESTERN NEWTON...HARDIN AND JASPER COUNTIES
THROUGH 600 AM CDT...

At 455 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ebenezer to near Jasper to near Mt. Union
to Kountze to near Ames. Movement was east at 65 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Lumberton, Jasper, Silsbee, Newton, Kirbyville, Kountze, Sour Lake,
Nome, Evadale, Town Bluff, Saratoga, Call, Ebenezer, Fred, Buna,
Bevil Oaks, Browndell, Weiss Bluff, Mayflower, and Spurger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3043 9446 3066 9420 3109 9419 3116 9391
      3117 9372 3080 9373 3035 9393 3003 9444
      3011 9445 3011 9460 3032 9467
TIME...MOT...LOC 0955Z 287DEG 55KT 3111 9412 3088 9403 3064 9409 3037
9429 3007 9469

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Landreneau
Local storm report, May 2, 5:02 AM CDT, 1 hour 37 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
502 AM CDT Thu May 2 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 AM     Hail             Village Mills           30.50N 94.39W
05/02/2024  M0.88 Inch       Hardin             TX   911 Call Center

            Sheriff Deputy reports a lot of dime to
            nickel size hail at Village Mills.

&&

MKC
Special weather statement, May 2, 6:34 AM CDT, 5 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
634 AM CDT Thu May 2 2024

LAZ030-073-074-141-241-TXZ262-516-616-021300-
West Cameron LA-Southern Calcasieu LA-Beauregard LA-
Northern Calcasieu LA-East Cameron LA-Northern Orange TX-
Southern Newton TX-Southern Orange TX-
634 AM CDT Thu May 2 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CAMERON...SOUTHERN
BEAUREGARD...CALCASIEU PARISHES IN SOUTHWESTERN LOUISIANA AND EASTERN
ORANGE COUNTIES THROUGH 800 AM CDT...

At 634 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fields to near Forest Heights to near Port
Neches. Movement was east at 30 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Lake Charles, Sulphur, Orange, Bridge City, Westlake, West Orange,
Vinton, Iowa, Grand Lake, Moss Bluff, De Quincy, Ragley, Lake Charles
Regional Airport, Starks, Lunita, Hacketts Corner, Toomey, Lebleu
Settlement, Gillis, and Edgerly.

This includes the following highways...
 Interstate 10 in Texas between mile markers 880 and 872.
 Interstate 10 in Louisiana between mile markers 1 and 43.
 Interstate 210 between mile markers 1 and 12.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2992 9324 2997 9327 3002 9327 3005 9329
      3005 9333 2994 9334 2999 9379 3000 9379
      2999 9381 3001 9398 3017 9378 3050 9370
      3052 9313 3038 9313 3038 9303 3026 9303
      3026 9300 3016 9300 2990 9304
TIME...MOT...LOC 1134Z 267DEG 28KT 3050 9365 3018 9371 3001 9394

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Landreneau

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 3:31 AM CDTSpecial Weather StatementLCHTyler59 min
May 2, 3:49 AM CDTSevere Thunderstorm WarningLCHJasper, Tyler56 min
May 2, 4:14 AM CDTFlash Flood WarningLCHJasper, Tyler6 hr
May 2, 4:23 AM CDTSevere Thunderstorm WarningLCHHardin, Tyler52 min
May 2, 4:55 AM CDTSpecial Weather StatementLCHHardin, Jasper, Newton65 min
May 2, 5:06 AM CDTSevere Thunderstorm WarningLCHHardin54 min
May 2, 5:39 AM CDTSevere Thunderstorm WarningLCHJasper, Jefferson, Newton, Orange66 min
May 2, 6:39 AM CDTRiver Flood WarningLCHNewton21 days
May 2, 7:24 AM CDTFlash Flood WarningLCHHardin, Tyler4 hr
May 2, 7:43 AM CDTSevere Thunderstorm WarningLCHHardin, Jasper, Jefferson, Newton, Orange47 min
May 2, 7:50 AM CDTTornado WarningLCHHardin, Jefferson25 min
May 2, 8:01 AM CDTSpecial Weather StatementLCHJasper, Newton59 min
May 2, 8:13 AM CDTSpecial Weather StatementLCHJefferson32 min
May 2, 8:30 AM CDTSpecial Weather StatementLCHOrange60 min
May 2, 8:40 AM CDTFlash Flood WarningLCHHardin, Jasper, Jefferson, Orange3 hr
May 2, 8:47 AM CDTSpecial Weather StatementLCHJefferson28 min
May 2, 8:50 AM CDTFlash Flood WarningLCHJefferson, Orange3 hr
May 2, 8:56 AM CDTSpecial Weather StatementLCHNewton64 min
May 2, 9:45 AM CDTSpecial Weather StatementLCHJefferson45 min
May 2, 10:07 AM CDTFlash Flood WarningLCHOrange98 min
May 2, 10:31 AM CDTSpecial Weather StatementLCHJefferson, Orange44 min
May 2, 10:35 AM CDTFlash Flood WarningLCHJasper, Tyler5 hr
May 2, 10:43 AM CDTSpecial Weather StatementLCHJefferson47 min
May 2, 11:17 AM CDTSpecial Weather StatementLCHJefferson58 min
May 2, 11:39 AM CDTFlash Flood WarningLCHHardin, Jasper, Orange, Tyler5 hr
May 2, 11:43 AM CDTFlash Flood Warning Considerable damage threatLCHHardin, Jefferson, Orange7 hr
May 2, 3:05 PM CDTAreal Flood WarningLCHJasper, Tyler6 hr
May 2, 4:32 PM CDTAreal Flood WarningLCHHardin, Jasper, Orange, Tyler16 hr
May 2, 6:46 PM CDTAreal Flood WarningLCHHardin, Jefferson, Orange38 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.